Alert archive / Tennessee / Frost Advisories in 2015

Frost Advisory 2, NWS Nashville, TN

April 23, 201521 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 23, 2015, 1:57 PM CDT for 21 counties in Tennessee. It took effect at Apr 24, 2015, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2015, 1:57 PM CDT (18:57 UTC)
In effect from
Apr 24, 2015, 2:00 AM CDT
Expired
Apr 24, 2015, 8:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
All 21 counties

Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -187 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2251 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-187 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS74 KOHX 231857
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
157 PM CDT THU APR 23 2015

...FROST POSSIBLE FRIDAY MORNING...

OVERNIGHT LOWS IN THE MID 30S ARE EXPECTED ACROSS PARTS OF THE
UPPER CUMBERLAND REGION FRIDAY MORNING. BECAUSE OF THIS...FROST
IS POSSIBLE IN SOME AREAS.

TNZ009>011-029>034-064>066-240500-
/O.NEW.KOHX.FR.Y.0002.150424T0700Z-150424T1300Z/
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-DE KALB-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SMITHVILLE...SPARTA...CROSSVILLE
157 PM CDT THU APR 23 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES...34 TO 38 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF NOT
  PROTECTED FROM THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
317 
WWUS74 KOHX 240203
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
903 PM CDT THU APR 23 2015

...AREAS OF FROST LATE TONIGHT INTO FRIDAY MORNING...

OVERNIGHT LOWS IN THE LOW TO MID 30S ARE EXPECTED ACROSS THE
UPPER CUMBERLAND REGION...WITH LOWS IN THE MID TO UPPER 30S
FARTHER SOUTHWEST...TOWARD THE INTERSTATE 24 CORRIDOR. PATCHY FROST
IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

TNZ007-008-028-062-063-077>080-241015-
/O.EXA.KOHX.FR.Y.0002.150424T0700Z-150424T1300Z/
ROBERTSON-SUMNER-WILSON-RUTHERFORD-CANNON-COFFEE-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LEBANON...
MOUNT JULIET...MURFREESBORO...WOODBURY...TULLAHOMA...MANCHESTER...
MCMINNVILLE...ALTAMONT...SPENCER
903 PM CDT THU APR 23 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES...35 TO 39 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF NOT 
  PROTECTED FROM THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TNZ009>011-029>034-064>066-241015-
/O.CON.KOHX.FR.Y.0002.150424T0700Z-150424T1300Z/
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-DE KALB-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SMITHVILLE...SPARTA...CROSSVILLE
903 PM CDT THU APR 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES...32 TO 38 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF NOT 
  PROTECTED FROM THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
745 
WWUS74 KOHX 240749
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
249 AM CDT FRI APR 24 2015

...AREAS OF FROST LATE TONIGHT INTO FRIDAY MORNING...

OVERNIGHT LOWS IN THE LOW TO MID 30S STILL LOOK POSSIBLE
ACROSS THE UPPER CUMBERLAND REGION...WITH LOWS IN THE MID TO
UPPER 30S FARTHER SOUTHWEST...TOWARD THE INTERSTATE 24 CORRIDOR.
PATCHY FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING
AREAS.

TNZ007>011-028>034-062>066-077>080-241300-
/O.CON.KOHX.FR.Y.0002.000000T0000Z-150424T1300Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
249 AM CDT FRI APR 24 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES...32 TO 38 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF NOT 
  PROTECTED FROM THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
BOYD
01

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 23, 12:29 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 23, 12:29 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 PM CDT THU APR 23 2015

.UPDATE...FOR 18Z AVIATION.

&&

.AVIATION...18Z TAF DISCUSSION.

VFR CONDITIONS ANTICIPATED FOR THIS TAF CYCLE. HIGH CLOUDS AND
LIGHT NORTHERLY...BECOMING EASTERLY WINDS WILL BE THE HIGHLIGHTS.

UNGER

&&

.PREV DISCUSSION... /ISSUED 1019 AM CDT THU APR 23 2015/

UPDATE...FOR MORNING DISCUSSION.

DISCUSSION...

PARTLY TO MOSTLY SUNNY CONDITIONS FOR EVERYBODY TODAY AS HIGH
PRESSURE BEHIND YESTERDAY'S COLD FRONT SETTLES INTO THE AREA. NOT
ONLY HAS THIS HIGH PRESSURE BROUGHT DRIER AIR IN...IT HAS ALSO
BROUGHT COOLER TEMPERATURES TO THE STATE. A FEW SPOTS IN THE NE
FELL INTO THE MID-30S. MORE OF THE SAME IS EXPECTED
TONIGHT...ESPECIALLY ON THE PLATEAU...BUT HIGH CLOUDS DRAPED
ACROSS THE STATE MIGHT CURB HOW COLD WE COULD GET. SOME PATCHY
FROST IS POSSIBLE...BUT WITH LARGE DEW POINT SPREADS AND THOSE
HIGH CLOUDS...IT IS LESS LIKELY.

FOR NOW...ENJOY THE DAY WITH LOTS OF SUNSHINE TO HELP US OUT.

UNGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, Apr 23, 5:03 AM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT THU APR 23 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-241015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT THU APR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE EARLY THIS MORNING AND AGAIN TONIGHT
ACROSS THE UPPER CUMBERLAND REGION. SENSITIVE VEGETATION MAY NEED
TO BE PROTECTED FROM POTENTIAL DAMAGE DUE TO THE COLD TEMPERATURES
AND POSSIBLE FROST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE ON SATURDAY.

A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION ON
SATURDAY...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE
MID STATE. SOME STORMS MAY BE STRONG OR POSSIBLY SEVERE EARLY
SATURDAY MORNING AS A WARM FRONT MOVES ACROSS THE AREA...WITH A
HIGHER RISK FOR SEVERE STORMS ON SATURDAY AFTERNOON ALONG AND
AHEAD OF A COLD FRONT. VERY LARGE HAIL...DAMAGING WINDS...A FEW
TORNADOES...HEAVY RAINFALL AND LOCALIZED FLOODING ALL APPEAR
POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED ON SATURDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

Nearby

Frost Advisories in Tennessee, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.